Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 229, NWS Atlanta, GA

July 13, 2010Bibb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2010, 9:38 PM EDT for Bibb County, Georgia. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2010, 9:38 PM EDT (01:38 UTC)
Expired
Jul 13, 2010, 10:15 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Bibb County, GA

The radar

The Robins AFB radar (KJGX), 32 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 9:38 PM EDTTSTM WND DMG4 Ne Lizella, GABIBB COUNTY SHERIFF DEPUTY RELAYED REPORTS OF OVER A DOZEN TREES DOWNED BY WINDS.
Jul 13, 9:51 PM EDTTSTM WND DMGMacon, GAMACON POLICE RELAYED REPORTS OF 6-12 TREES DOWN AROUND THE CITY OF MACON.
Jul 13, 10:00 PM EDTTSTM WND DMGMacon, GABIBB COUNTY EMA DIRECTOR REPORTS DOZENS OF TREES DOWN ACROSS THE COUNTY AND FOUR POWER LINES DOWN AROUND MACON.
Jul 13, 10:06 PM EDTTSTM WND GST 621 S Macon, GAWIND GUST OF 62 MPH MEASURED BY SKYWARN SPOTTER ONE MILE SOUTH OF THE INTERSECTION OF EISENHOWER PARKWAY AND PIO NONO AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WUUS52 KFFC 140138
SVRFFC
GAC021-140215-
/O.NEW.KFFC.SV.W.0229.100714T0138Z-100714T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 PM EDT TUE JUL 13 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL GEORGIA

* UNTIL 1015 PM EDT

* AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  UP TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
  FROM PAYNE CITY TO 11 MILES WEST OF PAYNE CITY...OR ROUGHLY ALONG 
  THE BIBB...MONROE COUNTY LINE...MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
MACON...LIZELLA...WESLEYAN...AND LAKE TOBESOFKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3268 8368 3268 8372 3273 8381 3282 8389
      3285 8388 3295 8371 3288 8365 3287 8356
      3281 8348 3272 8359 3267 8360 3266 8359
      3266 8363
TIME...MOT...LOC 0137Z 340DEG 10KT 3291 8369 3281 8387

$$
1 follow-up statement
408 
WWUS52 KFFC 140152
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 PM EDT TUE JUL 13 2010

GAC021-140215-
/O.CON.KFFC.SV.W.0229.000000T0000Z-100714T0215Z/
BIBB GA-
952 PM EDT TUE JUL 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR BIBB COUNTY...

AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM PAYNE CITY TO LIZELLA...MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROSS
KEYS...MACON...ELBERTA...DRY BRANCH...FRANKLINTON...MIDDLE GEORGIA
REGIONAL AIRPORT...SKIPPERTON AND RUTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3268 8368 3268 8372 3273 8381 3282 8389
      3285 8388 3295 8371 3288 8365 3287 8356
      3281 8348 3272 8359 3267 8360 3266 8359
      3266 8363
TIME...MOT...LOC 0152Z 340DEG 10KT 3287 8367 3277 8385

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:30 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 13, 7:30 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT TUE JUL 13 2010

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
SHOWERS AND THUNDERSTORMS SPREADING ACROSS THE COUNTY
WARNING AREA (ESPECIALLY NORTH GEORGIA)...ASSOCIATED WITH A SHORTWAVE
TRACKING ACROSS THE TN VALLEY/NORTH GEORGIA REGION. MODELS SIMILAR
WITH THIS IMPULSE PUSHING INTO THE CAROLINAS LATER TONIGHT...AND
EXPECT TO SEE PRECIP COVERAGE DIMINISH AFTER MIDNIGHT. UNTIL
THEN...WILL CONTINUE PREVIOUS FORECAST TREND WITH CHC TO GOOD CHANCE
POPS THRU THE EVENING...THEN TAPER POPS BACK TO SLIGHT CHANCE MOST
AREAS AFTER MIDNIGHT EXCEPT EXTREME EASTERN COUNTIES WHERE SHORT
WAVE STILL MAY HAVE SOME INFLUENCE. MODELS SIMILAR WITH THE AXIS
OF UPPER TROF EAST OF THE COUNTY WARNING AREA WEDNESDAY/THURSDAY
AS THE UPPER RIDGE BUILDS A BIT EASTWARD. MODELS SHOW SOMEWHAT
DRIER AIR OVER THE STATE (ESPECIALLY NORTH GEORGIA) BUT WITH
INDICATIONS OF A WEAK SURFACE TROF IN THE AREA...CONFIDENCE LOW
AND WILL CONTINUE SLIGHT CHANCE TO CHANCE POPS BOTH DAYS. MAV/MET
MOS TEMPS FAIRLY SIMILAR THROUGH THE PERIOD. MAV/MET BLEND SEEM TO
BE WORKING WELL AND WILL STAY CLOSE.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
LITTLE CHANGE TO THE EXTENDED WITH THE LATEST RUN OF MODELS
CONTINUING TO SHOW SOME TROFFING (ALOFT AND SURFACE) HOLDING OVER
OUR AREA THROUGH MUCH OF THE PERIOD. LATEST GFS HINTING AT THE
UPPER RIDGE STRENGTHENING A BIT MONDAY/TUESDAY TIME FRAME WHICH
COULD HINDER OUR PRECIP CHANCES A TAD. NONETHELESS WILL NEED TO
KEEP SLIGHT CHANCE TO CHANCE POPS GOING THROUGH THE PERIOD. LOOK
FOR ABOVE NORMAL TEMPS TO BE THE RULE.

&&

.AVIATION...ISSUED 130 PM EDT...
VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORMS THROUGH 04Z.
MIXTURE OF VFR AND MVFR...MAINLY VISIBILITY...IS EXPECTED TO DEVELOP
BETWEEN 06Z AND 10Z MOST AREAS. WIDESPREAD MVFR AND LOCAL IFR
VISIBILITIES ARE EXPECTED BETWEEN 10Z AND 14Z. WILL NEED TO KEEP AN
EYE OUT FOR THE POSSIBILITY OF IFR CEILINGS DEVELOPING BETWEEN 10Z
AND 14Z. WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH 13Z...WITH A
GENERAL WESTERLY FLOW.

CONVECTION IS BEGINNING TO STRING OUT ACROSS THE AREA SOUTH OF THE
ATLANTA AND ATHENS TAF SITES...AND THIS TREND IS EXPECTED TO
CONTINUE THROUGH 06Z WITH A SLOW DECREASE IN COVERAGE AND INTENSITY
THROUGH THE PERIOD. SCATTERED CONVECTION IS EXPECTED AGAIN WEDNESDAY
ACROSS CENTRAL GEORGIA...WITH MINIMAL ACTIVITY ACROSS NORTH GEORGIA.

//ATL CONFIDENCE...
OVERALL CONFIDENCE IS FAIRLY HIGH FOR THE DEVELOPMENT OF SCATTERED
TO WIDESPREAD MVFR VISIBILITIES AFTER 06Z...AS WELL AS THE CONTINUED
WESTERLY WIND FLOW.

MEDIUM CONFIDENCE OVERALL CONCERNING CONVECTIVE TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  95  71  95  73 /  60  20  20  20  20
ATLANTA         74  93  75  94  74 /  50  20  10  20  10
BLAIRSVILLE     68  87  68  88  69 /  60  20  10  20  10
CARTERSVILLE    70  93  69  95  72 /  50  20  10  20  10
COLUMBUS        76  95  76  96  76 /  40  30  20  30  20
GAINESVILLE     72  92  73  93  74 /  60  20  10  20  10
MACON           75  95  74  95  74 /  50  30  30  30  20
ROME            72  96  69  95  73 /  50  20  10  20  10
PEACHTREE CITY  72  93  68  93  72 /  50  20  20  20  10
VIDALIA         77  94  76  94  74 /  50  40  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY...
JACKSON...LUMPKIN...MADISON...MURRAY...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...ROCKDALE...
SOUTH FULTON...TOWNS...UNION...WALKER...WALTON...WHITE...
WHITFIELD...WILKES.

&&

49
Hazardous weather outlook, Jul 13, 10:40 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EDT TUE JUL 13 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1040 AM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND PARTS OF
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A SURFACE TROUGH WILL DEVELOP ACROSS THE NORTH CENTRAL GEORGIA AREA
TODAY. A COLD FRONT WILL MOVE TO THE SOUTHERN APPALACHIANS LATE
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. THE
MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE FROM FORT BENNING
TO DUBLIN AND NORTH. HOWEVER...YOU CAN NOT RULE OUT SEVERE
THUNDERSTORMS SOUTH OF THE LINE.

.DISCUSSION...
A SHORTWAVE WILL MOVE TO THE AREA TODAY AND TONIGHT WITH MODEST DEEP
UNIDIRECTIONAL SHEAR. THIS COMBINED WITH PLENTY OF LOW LEVEL
MOISTURE AND CAPES OF 1500 TO 2500 WILL GIVE POTENTIAL FOR SCATTERED
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

BDL

In the hours before

Special weather statement, Jul 13, 8:17 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT TUE JUL 13 2010

GAZ039-050-051-061-140100-
817 PM EDT TUE JUL 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN NORTHERN
HANCOCK...TALIAFERRO...EASTERN GREENE AND WILKES COUNTIES UNTIL 900
PM EDT...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM FLORAL HILL...TO WASHINGTON...TO
UNION POINT...TO VEAZEY...MOVING EAST AT 30 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT TO EXCESSIVE
CLOUD-TO-GROUND LIGHTNING WITH THESE THUNDERSTORMS. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Local storm report, Jul 13, 8:27 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
827 PM EDT TUE JUL 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     LIGHTNING        4 E LITHIA SPRINGS      33.78N 84.57W
07/13/2010                   COBB               GA   BROADCAST MEDIA

            *** 1 FATAL, 1 INJ *** WXIA-TV RELAYED REPORTS OF 2
            TEENAGE GIRLS STRUCK BY LIGHTNING WHILE STANDING UNDER A
            TREE AT THE WINDWOOD APARTMENTS.

&&

RGARCIA
Special weather statement, Jul 13, 8:53 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
853 PM EDT TUE JUL 13 2010

GAZ069>071-140130-
853 PM EDT TUE JUL 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
UPSON...MONROE...AND LAMAR COUNTIES UNTIL 930 PM EDT...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHAPPEL MILL TO THOMASTON...MOVING EAST AT
25 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

19
Special weather statement, Jul 13, 9:20 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 PM EDT TUE JUL 13 2010

GAZ061-140200-
920 PM EDT TUE JUL 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN HANCOCK
COUNTY UNTIL 1000 PM EDT...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH EXCESSIVE CLOUD-TO-GROUND LIGHTNING BETWEEN
SHOULDERBONE AND SPRINGFIELD...MOVING EAST AT 25 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. STAY AWAY FROM DOORS AND WINDOWS AND REMAIN INDOORS UNTIL
THE STORM HAS PASSED.

19
Special weather statement, Jul 13, 9:29 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EDT TUE JUL 13 2010

GAZ042-052-053-066-140215-
929 PM EDT TUE JUL 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
TROUP...HEARD...WESTERN COWETA AND CARROLL COUNTIES UNTIL 1015 PM
EDT...

AT 925 PM EDT/825 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS FROM BOWDON JUNCTION...TO
LOWELL... TO ROOPVILLE...TO GLENN...MOVING EAST AT 25 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

19
Special weather statement, Jul 13, 9:35 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT TUE JUL 13 2010

GAZ071-072-081-082-140215-
935 PM EDT TUE JUL 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND WIND
GUSTS TO 45 MPH IN EASTERN CRAWFORD...BIBB...WESTERN JONES AND
MONROE COUNTIES UNTIL 1015 PM EDT...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM ARKWRIGHT...TO FORSYTH...TO
MUSELLA...MOVING EAST AT 25 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS EASTERN
CRAWFORD...BIBB...WESTERN JONES AND SOUTHERN MONROE COUNTIES THROUGH
1015 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MACON...ARKWRIGHT...DAMES FERRY...PLANT
SCHERER...RUSSELLVILLE...BOLINGBROKE...MUSELLA...SANDY POINT...GRAY
AND LAKE TOBESOFKEE.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN IN DOORS AND AWAY
FROM ELECTRICAL APPLIANCES AND TELEPHONES UNTIL THE STORM HAS PASSED.

19

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.